PotHelp is now The Level, a straight up guide for people who use drugs.
All the information you’re familiar with is still available here.
What can a bad experience on cannabis feel like?
You cannot die from a cannabis overdose. However, smoking too much cannabis can create an unpleasant experience. It is important to remember that this is only the case if you are using cannabis alone as the effects can change or become more dangerous when mixed with alcohol or other drugs and medications. In some cases, synthetic cannabinoids might be sold as cannabis. These drugs have a much higher potential to cause overdose or serious harm.
If you …
Feel very thirsty (called ‘cotton mouth’)
Experience sore or dry eyes
Have heart palpitations
Experience social anxiety
Experience mild paranoia
Try these things at home:
Feel very dizzy or feel you might faint
Feel very uncoordinated
Trip, stumble or fall over
Have an irregular heartbeat
Experience increased anxiety
Experience increased paranoia
Are emotionally distressed
Have a panic attack
Have severe nausea or vomiting
Have disturbing hallucinations
Call a doctor or Healthline (0800 611 116)
They can talk you through the next steps.
Have chest pains
Experience severe emotional distress
These are signs that something more serious is going on. You or the people around you should act quickly.
If you experience unexpected or concerning effects from cannabis you can notify High Alert to help keep others safe.
A male in his 20s talks about his experience of using more cannabis than he was comfortable with:
“I took a few puffs, and I didn’t feel anything. If I had waited for a bit, it would have kicked in. But instead, I had a lot more puffs. And it was like, a train had just hit me. I was like holy sh*t, I am really high right now. I felt super paranoid and thought everyone was talking about me. When it was pretty obvious they weren’t.”
It can be a bit weird adjusting back to life outside your bubble, so we’ve pulled togther a few key tips to help you out if you choose to use drugs.